Alert archive / Minnesota / Wind Chill Advisories in 2014
Wind Chill Advisory 22, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Feb 24, 2014, 3:08 PM CST for 17 counties in North Dakota; 18 counties in Minnesota. It took effect at Feb 24, 2014, 8:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2014, 3:08 PM CST (21:08 UTC)
- In effect from
- Feb 24, 2014, 8:00 PM CST
- Expired
- Feb 25, 2014, 10:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.1 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
450 WWUS43 KFGF 242108 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 308 PM CST MON FEB 24 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-251600- /O.NEW.KFGF.WC.Y.0022.140225T0200Z-140225T1600Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 308 PM CST MON FEB 24 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST TUESDAY. * TIMING...HAZARDOUS WIND CHILLS WILL DEVELOP THIS EVENING AND CONTINUE THROUGH THE NIGHT BEFORE RECOVERING TUESDAY MORNING. * WIND CHILL VALUES...25 TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ ROGERS
2 follow-up statements
266 WWUS43 KFGF 251105 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 505 AM CST TUE FEB 25 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-251600- /O.CON.KFGF.WC.Y.0022.000000T0000Z-140225T1600Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 505 AM CST TUE FEB 25 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WIND CHILL VALUES...25 TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ DTR
385 WWUS43 KFGF 251549 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 949 AM CST TUE FEB 25 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-251700- /O.EXP.KFGF.WC.Y.0022.000000T0000Z-140225T1600Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 949 AM CST TUE FEB 25 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. TEMPERATURES WILL CONTINUE TO SLOWLY MODERATE THIS MORNING...ALLOWING THE WIND CHILL ADVISORY TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 24, 1:14 PM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Feb 24, 1:14 PM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 114 PM CST MON FEB 24 2014 .UPDATE... ISSUED AT 114 PM CST MON FEB 24 2014 SOME VERY LIGHT AND FINE SNOW HAS MOVED INTO THE WESTERN FORECAST AREA FROM DEVILS LAKE TO VALLEY CITY TO OAKES WITH REDUCTIONS IN VISIBILITY TO 1-2 SM. OVERALL ACCUMULATION SHOULD BE NEGLIGIBLE... BUT INCREASED POPS ALONG AND WEST OF THE CENTRAL/NORTHERN VALLEY TO 20 TO 30 PERCENT TO ACCOUNT FOR A STRAY TENTH OR TWO. MORE WIDESPREAD CONTINUOUS SNOWFALL SHOULD REMAIN ALONG AND SOUTH OF THE ND/SD BORDER. TEMPERATURES NOT RISING AS FAST AS PREVIOUSLY FORECAST...SO ADJUSTED HOURLY CURVE DOWNWARD A DEGREE OR TWO. REST OF THE FORECAST IN GOOD SHAPE. UPDATE ISSUED AT 1014 AM CST MON FEB 24 2014 ALLOWED WIND CHILL ADVISORY TO EXPIRE AT 10 AM. A FEW SPOTS ACROSS THE NORTHERN FORECAST AREA STILL IN THE 25 TO 30 BELOW RANGE...BUT WITH INCREASING AIR TEMPERATURES AND RELATIVELY LIGHT WIND... EXPECT CONDITIONS TO RAPIDLY IMPROVE IN THE NEXT HOUR OR TWO. SOME VERY FINE SNOW FALLING FROM MINOT TO BISMARCK...BUT MOST IF NOT ALL ACCUMULATING SNOW WILL FALL ALONG AND SOUTH OF THE ND/SD BORDER COINCIDENT WITH BEST MOISTURE AND LIFT. LATEST RAP/HRRR SUGGEST ALL SNOW WILL REMAIN WEST OF THE FORECAST AREA THROUGH AT LEAST 18 UTC...SO REMOVED POPS THE REST OF THIS MORNING. FOR THE AFTERNOON...SPREAD 20 TO 60 POPS FROM WEST TO EAST SOUTH OF THE I-94/HWY 10 CORRIDOR. ANY ACCUMULATION WILL GENERALLY BE A HALF INCH OR LESS. MADE A FEW OTHER MINOR ADJUSTMENTS TO HOURLY TEMPERATURES AND SKY GRIDS...BUT OVERALL FORECAST IS IN GOOD SHAPE. UPDATE ISSUED AT 606 AM CST MON FEB 24 2014 NO CHANGES REQUIRED. WILL NEED TO WATCH NORTHERN EDGE OF LIGHT SNOW TODAY. LATEST RAP/HRRR ALL CONTINUE TO SHOW NRN EDGE OF VERY LIGHT SNOW NEAR A ESTEVAN-MINOT-COOPERSTOWN-FARGO LINE TODAY AND THIS MATCHES GRIDS WELL. WILL MAINTAIN WIND CHILL ADVISORY AS WIND CHILLS IN THE ADVISORY AREA ARE IN THE -25 TO -38F RANGE. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 326 AM CST MON FEB 24 2014 WATER VAPOR SHOWS SHORT WAVE IN WYOMING AND ANOTHER IN SOUTHERN ALBERTA. 300 MB JET MAX LOCATED ON SOUTHWEST SIDE OF UPPER LOW THAT IS NEAR YORKTON SASK...OVER MONTANA AND WILL PROPEL BOTH OF THESE SHORT WAVES SOUTHEAST BRINGING A BAND OF SNOW INTO SOUTH DAKOTA AND THEN INTO NORTHERN IOWA AND SOUTHERN MINNESOTA BEFORE WEAKENING. NORTHERN EDGE OF MID LEVEL MOISTURE AND SOME LIGHT FINE SNOW IS GLASGOW-WOLF POINT MONTANA AND THIS NORTH EDGE WILL MOVE SOUTHEAST AND SKIRT THROUGH CENTRAL INTO SOUTHEASTERN ND AND FAR WEST CENTRAL MN ALONG AND SOUTH OF A MINOT-HARVEY-COOPERSTOWN- FARGO-FERGUS FALLS LINE. MOST OF THE ACCUMULATING SNOWFALL OF 3-5 INCHES WILL FALL OVER SRN SOUTH DAKOTA BUT EXPECT A PERIOD OF LIGHT SNOWFALL IN THE FAR SOUTH WITH LESS THAN AN INCH ALONG THE SOUTH DAKOTA BORDER. FARTHER NORTH ALONG NRN EDGE FROM COOPERSTOWN TO FARGO TO FERGUS FALLS MORE OF A TRACE OR A TENTH OR TWO. DRIER AIR OVER NE ND/NW MN WILL PREVENT ANY PRECIP AND PREVENT ANY MEANINGFUL CLOUD COVER FROM OUR AREA...OTHER THAN SOME OCNL MID OR HIGH CLOUDS LATER TODAY. AS SHORT WAVE MOVES AWAY TONIGHT EXPECT CLEARING SKY BUT ANOTHER SHORT WAVE UPSTREAM IN CNTRL MANITOBA WILL DROP SOUTH LATE TONIGHT INTO TUESDAY MORNING BRINGING SOME CLOUD COVER TO MAINLY THE INTERNATIONAL BORDER REGION. COLDER AIR WILL CONTINUE TO SEEP INTO THE AREA TODAY INTO TONIGHT AND TUESDAY THOUGH THE CORE OF THE COLD AIR WILL REMAIN MORE SO IN SOUTHERN SASK. WILL CONTINUE WITH WIND CHILL ADV THRU 16Z AS WIND CHILLS ACTUALLY IN ADVISORY RANGE OVER THE AREA AS COLD AS -35F IN CANDO. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 326 AM CST MON FEB 24 2014 SHORT WAVE SEEN ON WATER VAPOR IN THE CENTRAL ARCTIC (NORTHWEST HUDSON BAY) WILL DROP SOUTH INTO NW ONTARIO AND MOVE INTO NRN MN WED. AT THE SFC THERE WILL BE A COLD FRONT DROP SOUTH WITH THE COLDEST OF THE AIRMASSES DUE TO ARRIVE BEHIND THIS SYSTEM. DID PUT IN SOME FLURRIES IN LAKE OF THE WOODS WED AM TO MATCH UP WITH WFO DULUTH AS ALL MODELS SHOW SOME LOWER CLOUDS AND LIGHT PRECIP IN THAT REGION. ALSO WILL BE A PERIOD OF BREEZY NORTH WINDS WEDNESDAY IN COLD ADVECTION. THURSDAY-SUNDAY...LOW-LEVEL COLD ADVECTION EASES ON THURSDAY AS THE SFC HIGH PUSHES OVERHEAD. WITH WEAK MIXING AND -25 TO -30C TEMPS AT 850 MB...HIGHS SHOULD BE BELOW ZERO IN MOST LOCATIONS. HOWEVER...BIAS-CORRECTED GUIDANCE WOULD SUPPORT A FEW DEGREES WARMER...AS HAS BEEN THE TREND IN RECENT MEMORY. LARGER MODEL DIFFERENCES ARISE BY FRIDAY WITH THE EVOLUTION OF AN UPPER WAVE ROTATING SOUTHWARD ON THE PERIPHERY OF THE BROAD UPPER LOW NEAR HUDSON BAY. THE ECMWF IS FARTHER EAST AND FASTER WITH THE WAVE...AND THUS BRINGS ANOTHER CHUNK OF VERY COLD AIR SOUTHWARD...WITH THE GFS FARTHER WEST WITH THE CORE OF THE COLD. EITHER WAY...LOOK FOR TEMPS TO REMAIN UNSEASONABLY COLD THROUGH THE WEEKEND...WITH WIND CHILL CONCERNS CONTINUING. OTHERWISE...VERY DRY HIGH PRESSURE WILL REMAIN IN PLACE THROUGH THE WEEKEND. AS A RESULT...IT STILL LOOKS LIKE THE MAJORITY OF PRECIP ASSOCIATED WITH THE ENERGY FROM THE SOUTHERN STREAM BRANCH LIFTING INTO THE SOUTHERN/CENTRAL PLAINS WILL REMAIN SOUTH OF THE AREA OVER THE WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 114 PM CST MON FEB 24 2014 MVFR CIGS ACROSS CENTRAL NORTH DAKOTA WILL ATTEMPT TO MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. THESE CIGS WILL BE MOVING INTO A DRY AIRMASS...AND WILL LIKELY BE VFR ACROSS MOST SITES (EXCEPT FOR A BRIEF MVFR PERIOD). KFAR IS CLOSER TO THE MAIN SYSTEM...AND IS MORE PROBABLE FOR MVFR HEIGHTS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...ROGERS SHORT TERM...RIDDLE LONG TERM...MAKOWSKI/RIDDLE AVIATION...TG
Hazardous weather outlook, Feb 24, 6:15 AM CST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 615 AM CST MON FEB 24 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-053-054-251215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RICHLAND-WESTERN WALSH- 615 AM CST MON FEB 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT WIND CHILLS OF 25 TO 35 BELOW ZERO WILL CONTINUE THROUGH MID TO LATE MORNING. THEN WIND CHILLS WILL LIKELY FALL BACK BELOW 25 BELOW ZERO AGAIN THIS EVENING AND OVERNIGHT. SOME LIGHT SNOW WILL AFFECT AREAS MOSTLY SOUTH OF COOPERSTOWN-FARGO-FERGUS FALLS LINE WITH ACCUMULATIONS UP TO ONE HALF INCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY IT WILL REMAIN UNSEASONABLY COLD WITH LOW WIND CHILLS EACH NIGHT AND EARLY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NDZ049-052-251215- RANSOM-SARGENT- 615 AM CST MON FEB 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL DEVELOP EASTWARD TODAY REACHING THE AREA MIDDAY INTO THE AFTERNOON GIVING UP TO 1 INCH OF FLUFFY SNOW. THE SNOW WILL END EARLY THIS EVENING. WIND CHILLS LATE TONIGHT MAY DROP BELOW 25 BELOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY IT WILL REMAIN UNSEASONABLY COLD WITH LOW WIND CHILLS EACH NIGHT AND EARLY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
Nearby
Wind Chill Advisories in Minnesota, 2014Wind Chill Advisories in North Dakota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.